Alert archive / California / Wind Advisories in 2014

Wind Advisory 36, NWS Los Angeles, CA

April 28, 2014Los Angeles County, California

NWS Los Angeles, CA issued this wind advisory at Apr 28, 2014, 9:00 PM PDT for Los Angeles County, California. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 28, 2014, 9:00 PM PDT (04:00 UTC)
Expired
Apr 29, 2014, 3:00 AM PDT
In force
6 hr
Issued by
NWS Los Angeles, CA

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 03:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 4.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2014-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2014-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2169 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

696 
WWUS76 KLOX 290400
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
900 PM PDT MON APR 28 2014

...GUSTY AND POTENTIALLY DAMAGING WINDS WILL AFFECT PORTIONS OF
SOUTHWESTERN CALIFORNIA THROUGH MID WEEK...

.GUSTY NORTHERLY WINDS WILL CONTINUE ACROSS THE SANTA BARBARA
COUNTY MOUNTAINS AND ADJACENT SANTA BARBARA SOUTH COAST...AND THE
LOS ANGELES AND VENTURA COUNTY MOUNTAINS THIS EVENING...THEN WINDS
WILL SHIFT TO A MORE NORTHEASTERLY DIRECTION AND INCREASE LATE
TONIGHT AND SPREAD INTO THE VALLEYS AND COASTAL AREAS. WHILE THERE
MAY BE A BRIEF LULL IN THE WINDS LATE TUESDAY AFTERNOON AND
EVENING...WINDS ARE EXPECTED TO INCREASE AGAIN LATE TUESDAY
EVENING AND CONTINUE THROUGH AT LEAST EARLY WEDNESDAY AFTERNOON.

CAZ088-291200-
/O.UPG.KLOX.WI.Y.0035.140429T1000Z-140430T2200Z/
/O.NEW.KLOX.HW.W.0007.140429T1000Z-140430T2200Z/
/O.NEW.KLOX.WI.Y.0036.140429T0400Z-140429T1000Z/
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
900 PM PDT MON APR 28 2014

...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT TUESDAY...
...HIGH WIND WARNING IN EFFECT FROM 3 AM TUESDAY TO 3 PM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 AM TUESDAY TO 3 PM
PDT WEDNESDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
TUESDAY.

* WINDS AND TIMING...NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS UP
  TO 45 MPH WILL INCREASE TO 25 TO 40 MPH WITH GUSTS TO 60 MPH AND
  CONTINUE THROUGH WEDNESDAY AFTERNOON. THE WINDS WEAKEN SOME
  DURING THE LATE AFTERNOON AND EVENING HOURS.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT DAMAGING HIGH WINDS OF 58 MPH OR
GREATER ARE LIKELY OR IMMINENT. SECURE ALL LOOSE OUTDOOR
FURNITURE IN ADVANCE OF THE ONSET OF STRONG WINDS. MONITOR THE
LATEST FORECASTS ON NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA
SOURCE.

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ053-054-291200-
/O.UPG.KLOX.WI.Y.0035.000000T0000Z-140430T2200Z/
/O.NEW.KLOX.HW.W.0007.140429T0400Z-140430T2200Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
900 PM PDT MON APR 28 2014

...HIGH WIND WARNING IN EFFECT UNTIL 3 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH WIND WARNING FOR THE LOS ANGELES AND VENTURA COUNTY
MOUNTAINS. THIS WARNING IS IN EFFECT UNTIL 3 PM PDT WEDNESDAY.
THE WIND ADVISORY IS NO LONGER IN EFFECT.

* WINDS AND TIMING...NORTHWEST TO NORTH WINDS 25 TO 40 MPH WITH
  GUSTS TO 60 MPH WILL SHIFT TO THE NORTHEAST LATER TONIGHT. THERE
  MAY BE A LULL IN THE WINDS FROM LATE TUESDAY AFTERNOON INTO
  TUESDAY EVENING...THEN WINDS ARE EXPECTED TO STRENGTHEN ONCE
  AGAIN TUESDAY NIGHT.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE
  INTERSTATE 5 AND HIGHWAY 14. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT DAMAGING HIGH WINDS OF 58 MPH OR
GREATER ARE LIKELY OR IMMINENT. SECURE ALL LOOSE OUTDOOR
FURNITURE IN ADVANCE OF THE ONSET OF STRONG WINDS. MONITOR THE
LATEST FORECASTS ON NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA
SOURCE.

&&

$$

CAZ046-291200-
/O.NEW.KLOX.HW.W.0007.140429T1000Z-140430T2200Z/
/O.EXT.KLOX.WI.Y.0035.000000T0000Z-140429T1000Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
INCLUDING THE CITY OF...TOPANGA
900 PM PDT MON APR 28 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PDT TUESDAY...
...HIGH WIND WARNING IN EFFECT FROM 3 AM TUESDAY TO 3 PM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH WIND WARNING FOR THE SANTA MONICA MOUNTAINS. THIS WARNING IS
IN EFFECT FROM 3 AM TUESDAY TO 3 PM PDT WEDNESDAY. A WIND ADVISORY
REMAINS IN EFFECT UNTIL 3 AM TUESDAY.

* WINDS AND TIMING...NORTHWEST TO NORTH WINDS 20 TO 35 WITH GUSTS
  TO 50 MPH WILL SHIFT TO THE NORTHEAST LATER TONIGHT AND INCREASE
  TO 25 TO 40 MPH WITH GUSTS TO 60 MPH. THERE MAY BE A LULL IN THE
  WINDS LATE TUESDAY AFTERNOON INTO TUESDAY EVENING...THEN WINDS
  ARE EXPECTED TO STRENGTHEN ONCE AGAIN TUESDAY NIGHT.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE
  TOPANGA...MALIBU...AND DECKER CANYON ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

A HIGH WIND WARNING MEANS THAT DAMAGING HIGH WINDS OF 58 MPH OR
GREATER ARE LIKELY OR IMMINENT. SECURE ALL LOOSE OUTDOOR
FURNITURE IN ADVANCE OF THE ONSET OF STRONG WINDS. MONITOR THE
LATEST FORECASTS ON NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA
SOURCE.

&&

$$

CAZ044-045-547-291200-
/O.EXT.KLOX.WI.Y.0035.140429T0400Z-140430T2200Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU...
THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY...
WOODLAND HILLS...NORTHRIDGE...BURBANK...UNIVERSAL CITY
900 PM PDT MON APR 28 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM PDT WEDNESDAY...

* WINDS...NORTHEAST WINDS 20 TO 35 MPH WITH GUSTS UP TO 50 TO 55
  MPH WILL CONTINUE THROUGH WEDNESDAY AFTERNOON. THE STRONGEST
  WINDS ARE EXPECTED TO BE WEDNESDAY MORNING. WINDS MAY DROP BELOW
  ADVISORY LEVELS AT TIMES DURING THE LATE AFTERNOON AND EVENING
  HOURS.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ040-291200-
/O.EXT.KLOX.WI.Y.0035.140429T0400Z-140430T2200Z/
VENTURA COUNTY COAST-
INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO
900 PM PDT MON APR 28 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM PDT WEDNESDAY...

* WINDS...NORTHEAST WINDS WILL CONTINUE TO INCREASE TO 20 TO 30
  MPH WITH GUSTS UP TO 45 MPH. THE STRONGEST WINDS ARE EXPECTED
  TO WEDNESDAY MORNING. WINDS MAY DROP BELOW ADVISORY LEVELS AT
  TIMES DURING THE LATE AFTERNOON AND EVENING HOURS.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ041-291200-
/O.EXT.KLOX.WI.Y.0035.140429T0400Z-140430T2200Z/
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
INCLUDING THE CITIES OF...MALIBU...SANTA MONICA...BEVERLY HILLS...
HOLLYWOOD...LONG BEACH
900 PM PDT MON APR 28 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM PDT WEDNESDAY...

* WINDS...NORTHEAST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS
  UP TO 40 MPH AND CONTINUE THROUGH WEDNESDAY AFTERNOON...MAINLY
  BELOW PASSES AND CANYONS FROM MALIBU TO THE HOLLYWOOD HILLS.
  MUCH LIGHTER WINDS ARE EXPECTED ELSEWHERE ACROSS THE BASIN. THE
  STRONGEST WINDS ARE EXPECTED TO BE WEDNESDAY MORNING. WINDS MAY
  DROP BELOW ADVISORY LEVELS AT TIMES DURING THE LATE AFTERNOON
  AND EVENING HOURS.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES ALONG PACIFIC COAST 
  HIGHWAY NEAR MALIBU AND PACIFIC PALISADES AS WELL AS 
  INTERSTATE 405 THROUGH THE SEPULVEDA PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ039-052-291000-
/O.CON.KLOX.WI.Y.0035.000000T0000Z-140429T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
900 PM PDT MON APR 28 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY...

* WINDS AND TIMING...NORTHWEST TO NORTH WINDS 20 TO 35 MPH WITH
  GUSTS BETWEEN 45 AND 50 MPH WILL CONTINUE THROUGH EARLY TUESDAY
  MORNING...MAINLY ACROSS THE SANTA YNEZ MOUNTAIN RANGE AND
  THROUGH AND BELOW PASSES AND CANYONS FROM GAVIOTA TO SANTA
  BARBARA. THERE COULD BE ISOLATED GUSTS TO 65 MPH ABOVE THE HILLS
  OF MONTECITO.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE 
  HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN 
  MARCOS PASS...AND BELOW THE HILLS OF MONTECITO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

HALL
1 follow-up statement
716 
WWUS76 KLOX 290953
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
253 AM PDT TUE APR 29 2014

...STRONG AND DAMAGING WINDS WILL AFFECT PORTIONS OF SOUTHWESTERN
CALIFORNIA THROUGH MID WEEK...

.GUSTY NORTHERLY WINDS WILL CONTINUE ACROSS THE SANTA BARBARA
COUNTY MOUNTAINS AND ADJACENT SANTA BARBARA SOUTH COAST THROUGH
MID MORNING...WHILE THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS
WINDS WILL SHIFT TO A MORE NORTHEASTERLY DIRECTION AND INCREASE
THIS MORNING AND SPREAD INTO THE VALLEYS AND COASTAL AREAS. WHILE
THERE MAY BE A BRIEF LULL IN THE WINDS LATE THIS AFTERNOON AND
EVENING...WINDS ARE EXPECTED TO INCREASE ONCE AGAIN LATE THIS 
EVENING AND CONTINUE THROUGH AT LEAST EARLY WEDNESDAY AFTERNOON.

CAZ088-291800-
/O.EXP.KLOX.WI.Y.0036.000000T0000Z-140429T1000Z/
/O.CON.KLOX.HW.W.0007.140429T1000Z-140430T2200Z/
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
253 AM PDT TUE APR 29 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PDT WEDNESDAY...
...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING...

* WINDS AND TIMING...NORTHEAST WINDS WILL INCREASE TO 25 TO 40 MPH
  WITH GUSTS TO 60 MPH AND CONTINUE THROUGH WEDNESDAY MID
  AFTERNOON. THE WINDS WILL WEAKEN SOME DURING THE LATE THIS AFTERNOON
  AND EVENING HOURS.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT DAMAGING HIGH WINDS OF 58 MPH OR
GREATER ARE LIKELY OR IMMINENT. SECURE ALL LOOSE OUTDOOR
FURNITURE IN ADVANCE OF THE ONSET OF STRONG WINDS. MONITOR THE
LATEST FORECASTS ON NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA
SOURCE.

&&

$$

CAZ046-291800-
/O.EXP.KLOX.WI.Y.0035.000000T0000Z-140429T1000Z/
/O.CON.KLOX.HW.W.0007.140429T1000Z-140430T2200Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
INCLUDING THE CITY OF...TOPANGA
253 AM PDT TUE APR 29 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PDT WEDNESDAY...
...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING...

* WINDS AND TIMING...NORTHWEST TO NORTH WINDS WILL INCREASE TO 25
  TO 40 MPH WITH GUSTS TO 60 MPH EARLY THIS MORNING AND PERSIST
  THROUGH MID AFTERNOON. THERE MAY BE A LULL IN THE WINDS LATE THIS
  AFTERNOON THROUGH THIS EVENING...THEN WINDS ARE EXPECTED TO
  STRENGTHEN ONCE AGAIN TONIGHT AND PERSIST THROUGH WEDNESDAY AFTERNOON.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE 
  TOPANGA...MALIBU...AND DECKER CANYON ROADS AS WELL AS KANAN ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT DAMAGING HIGH WINDS OF 58 MPH OR
GREATER ARE LIKELY OR IMMINENT. SECURE ALL LOOSE OUTDOOR
FURNITURE IN ADVANCE OF THE ONSET OF STRONG WINDS. MONITOR THE
LATEST FORECASTS ON NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA
SOURCE.

&&

$$

CAZ053-054-291800-
/O.CON.KLOX.HW.W.0007.000000T0000Z-140430T2200Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
253 AM PDT TUE APR 29 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PDT WEDNESDAY...

* WINDS AND TIMING...NORTH WINDS 25 TO 40 MPH WITH GUSTS TO 60 MPH
  WILL SHIFT TO THE NORTHEAST EARLY THIS MORNING AND PERSIST
  THROUGH THIS AFTERNOON. THERE MAY BE A LULL IN THE WINDS FROM
  LATE THIS AFTERNOON THROUGH THIS EVENING...THEN WINDS ARE
  EXPECTED TO STRENGTHEN ONCE AGAIN TONIGHT AND CONTINUE THROUGH
  WEDNESDAY AFTERNOON.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE 
  INTERSTATE 5 AND HIGHWAY 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT DAMAGING HIGH WINDS OF 58 MPH OR
GREATER ARE LIKELY OR IMMINENT. SECURE ALL LOOSE OUTDOOR
FURNITURE IN ADVANCE OF THE ONSET OF STRONG WINDS. MONITOR THE
LATEST FORECASTS ON NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA
SOURCE.

&&

$$

CAZ039-052-291600-
/O.EXT.KLOX.WI.Y.0035.000000T0000Z-140429T1600Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
253 AM PDT TUE APR 29 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING...

* WINDS AND TIMING...NORTH TO NORTHEAST WINDS 20 TO 35 MPH WITH
  GUSTS BETWEEN 40 AND 50 MPH WILL CONTINUE THROUGH MID
  MORNING...MAINLY ACROSS THE SANTA YNEZ MOUNTAIN RANGE AND
  THROUGH AND BELOW PASSES AND CANYONS FROM GAVIOTA TO SANTA
  BARBARA. THERE COULD BE ISOLATED GUSTS TO 65 MPH ACROSS THE
  HILLS ABOVE MONTECITO. 

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE 
  HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN 
  MARCOS PASS...AND BELOW THE HILLS OF MONTECITO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ044-045-547-291800-
/O.CON.KLOX.WI.Y.0035.000000T0000Z-140430T2200Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU...
THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY...
WOODLAND HILLS...NORTHRIDGE...BURBANK...UNIVERSAL CITY
253 AM PDT TUE APR 29 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT WEDNESDAY...

* WINDS...NORTHEAST WINDS 20 TO 35 MPH WITH GUSTS UP TO 50 TO 55
  MPH WILL CONTINUE THROUGH WEDNESDAY AFTERNOON. THE STRONGEST
  WINDS ARE EXPECTED TO BE WEDNESDAY MORNING. WINDS MAY DROP BELOW
  ADVISORY LEVELS AT TIMES DURING THE LATE THIS AFTERNOON AND
  EVENING HOURS.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ040-291800-
/O.CON.KLOX.WI.Y.0035.000000T0000Z-140430T2200Z/
VENTURA COUNTY COAST-
INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO
253 AM PDT TUE APR 29 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT WEDNESDAY...

* WINDS...NORTHEAST WINDS WILL CONTINUE TO INCREASE TO 20 TO 30 
  MPH WITH GUSTS UP TO 45 MPH. THE STRONGEST WINDS ARE EXPECTED 
  TO WEDNESDAY MORNING. WINDS MAY DROP BELOW ADVISORY LEVELS AT 
  TIMES DURING LATE THIS AFTERNOON AND EVENING HOURS.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ041-291800-
/O.CON.KLOX.WI.Y.0035.000000T0000Z-140430T2200Z/
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
INCLUDING THE CITIES OF...MALIBU...SANTA MONICA...BEVERLY HILLS...
HOLLYWOOD...LONG BEACH
253 AM PDT TUE APR 29 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT WEDNESDAY...

* WINDS...NORTHEAST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS
  UP TO 40 MPH AND CONTINUE THROUGH WEDNESDAY AFTERNOON... MAINLY
  BELOW PASSES AND CANYONS FROM MALIBU TO THE HOLLYWOOD HILLS.
  MUCH LIGHTER WINDS ARE EXPECTED ELSEWHERE ACROSS THE LOS ANGELES
  BASIN. THE STRONGEST WINDS ARE EXPECTED TO BE WEDNESDAY MORNING.
  WINDS MAY DROP BELOW ADVISORY LEVELS AT TIMES DURING LATE
  THIS AFTERNOON AND EVENING HOURS.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES ALONG PACIFIC COAST 
  HIGHWAY NEAR MALIBU AND PACIFIC PALISADES AS WELL AS 
  INTERSTATE 405 THROUGH THE SEPULVEDA PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

KAPLAN/DB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Apr 28, 2:30 PM PDT, 6 hours 30 minutes earlier.

Area forecast discussion, Apr 28, 2:30 PM PDT, 6 hours 30 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
230 PM PDT MON APR 28 2014

.SYNOPSIS...

A LARGE HIGH PRESSURE SYSTEM WILL CONTINUE INTO FRIDAY WITH GUSTY
OFFSHORE WINDS INTO MIDWEEK. THE TEMPERATURES WILL REACH PEAK HEAT
ON THURSDAY BEFORE DECLINING TO NEAR NORMAL ON SUNDAY.

&&

.SHORT TERM (TODAY-THU)...NO BIG CHANGES TO THE FORECAST NEXT
SEVERAL DAYS. A LITTLE NORTHERLY BURST THIS EVENING AHEAD OF A 3 DAY
SANTA ANA WIND EVENT STARTING TUESDAY MORNING THAT WILL FEATURE
POSSIBLY SOME RECORD BREAKING HEAT AND GUSTY WINDS IN LA/VENTURA
COUNTIES. THERE'S A FAIR AMOUNT OF MODEL SPREAD ON THE WIND SPEEDS,
AND GIVEN THE GENERALLY POOR PERFORMANCE BY THE NAM FOR THE LAST
COUPLE OF OFFSHORE EVENTS AM GOING TO KEEP WINDS MOSTLY IN THE
ADVISORY CATEGORY. THE PEAK OF THE WINDS IS EXPECTED WEDNESDAY
MORNING WITH BETTER UPPER SUPPORT AND STRONGER GRADIENTS, BUT WE
SHOULD EASILY SEE ADVISORY LEVEL NORTHEAST WINDS STARTING EARLY
TUESDAY MORNING UP IN THE MTNS THEN FILTERING DOWN INTO THE VALLEYS
BEFORE DAWN AND TO THE COAST BY AROUND 8 AM. TEMPERATURES IN THE 80S
FOR THE COAST AND 90S IN THE VALLEYS. POSSIBLY LOWER 90S FOR THE
INLAND COASTAL PLAIN. THE NAM INDICATES A LITTLE COOLING ALOFT
WEDNESDAY AS WINDS AND GRADIENTS REACH THEIR PEAK. THIS WILL
PROBABLY RESULT IN SLIGHT COOLING FOR INTERIOR AREAS, BUT
COMPRESSIONAL HEATING WILL LIKELY MORE THAN COMPENSATE THE COOLING
ALOFT FOR AREAS NEAR THE COAST. DAILY RECORDS ARE QUITE HIGH
TUE/WED, MOSTLY MID 90S TO AROUND 100 SO IT WILL BE TOUGH TO BREAK
RECORDS EVEN AT THE COAST. HOWEVER, THE RECORD OF 86 AT LAX WED IS
PROBABLY A GONER.

ON THU, GRADIENTS RELAX A LITTLE. PROBABLY NOT ENOUGH TO DROP WINDS
BELOW ADVISORY LEVELS IN MOST AREAS BUT CERTAINLY LESS WIND THAN
WED. WITH THE LITTLE WED COLD AIR ADVECTION GONE WE SHOULD SEE MAX
TEMPS REACHING THEIR PEAK FOR THE WEEK ON THU WITH SOME WARMER
VALLEY AREAS NEAR 100, POSSIBLY A DEGREE OR TWO ABOVE. THU IS LIKELY
GOING TO BE THE DAY WE SEE THE MOST RECORDS FALL AS NOT ONLY IS THIS
THE EXPECTED WARMEST DAY BUT DAILY RECORDS THU ARE ALSO A FEW
DEGREES LOWER THAN TUE/WED IN MOST PLACES.

.LONG TERM (FRI-MON)...HIGH PRESSURE STARTS TO WEAKEN FRIDAY AS DO
OFFSHORE GRADIENTS. COASTAL AREA HIGHS WILL LIKELY DROP SEVERAL
DEGREES FROM THU WITH LESSER FALLS FOR THE INTERIOR. COOLING TREND
TO CONTINUE THROUGH THE WEEKEND WITH HIGHS BACK TO NORMAL BY SUNDAY
(PERHAPS AS EARLY AS SATURDAY FOR THE BEACHES). LOW CLOUDS EXPECTED
TO MAKE A RETURN BY SUNDAY, SPREADING INLAND AND NORTH MONDAY.

&&

.AVIATION...28/1800Z.
HIGH CONFIDENCE IN VFR CONDITIONS THROUGH TUESDAY. DEVELOPING
OFFSHORE FLOW AND GUSTY WINDS WILL CREATE TURBULENCE AND LOW LEVEL
WIND SHEAR AT THE USUAL SITES LIKE KSBA THIS EVENING AND KBUR AND
KVNY TUESDAY MORNING.

KLAX...HIGH CONFIDENCE IN THE 18Z TAF. THERE IS LESS THAN A 20
PERCENT CHANCE OF LOW LEVEL WIND SHEAR.

KBUR...HIGH CONFIDENCE IN THE 18Z TAF. THERE IS A 30 PERCENT CHANCE
OF LOW LEVEL WIND SHEAR AFTER 16Z.

&&

.MARINE...28/930 AM PDT.

FOR PZ645...A SMALL CRAFT ADVISORY IS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING.

FOR PZ670...A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...AND A GALE WARNING IS IN EFFECT FROM 3 PM PDT THIS
AFTERNOON THROUGH LATE TONIGHT.

FOR PZ673 AND PZ676...A GALE WARNING IS IN EFFECT THROUGH LATE
TONIGHT.

FOR PZ650...A SMALL CRAFT ADVISORY IS IN EFFECT FROM 3 PM PDT THIS
AFTERNOON THROUGH LATE TONIGHT.

A 1025 MB HIGH WAS 500 NM W OF PT CONCEPTION...WITH A 1008 MB LOW
NEAR LAS VEGAS. A TROUGH WILL SET UP OFF THE SOUTHERN CALIFORNIA
COAST BY MONDAY NIGHT. GUSTY OFFSHORE WINDS WILL DEVELOP ACROSS
PORTIONS OF THE INNER WATERS EACH MORNING FROM TUE THROUGH THU.
WEDNESDAY WILL LIKELY HAVE THE STRONGEST GUSTS NEAR SHORE BETWEEN
RINCON POINT AND SANTA MONICA AND OUT TO THE SANTA CRUZ ISLANDS AND
ACROSS THE SAN PEDRO CHANNEL TO CATALINA ISLAND.

&&

.FIRE WEATHER...28/330 PM...A RIDGE OF HIGH PRESSURE WILL BUILD
INTO THE GREAT BASIN THROUGH TUESDAY AND PERSIST THROUGH WEDNESDAY.
THE RIDGE IS EXPECTED TO SHIFT EAST WHILE WEAKENING THURSDAY THROUGH
FRIDAY. GUSTY OFFSHORE WINDS WILL DEVELOP OVER SAN LUIS OBISPO AND
SANTA BARBARA COUNTIES THIS EVENING AND THE STRONGEST WINDS WILL
OCCUR OVER THE SANTA YNEZ RANGE WITH ISOLATED GUSTS TO 55 MPH AND
RELATIVE HUMIDITY WILL RANGE IN THE UPPER TEEN TO UPPER 20S AND
TEMPERTURES WILL RANGE FROM THE MID 60S TO AROUND 70.  A
PRESSURE DIFFERENCE OVER 6 MB IS EXPECTED TO DEVELOP BETWEEN THE LOS
ANGELES COUNTY COAST AND THE UPPER DESERT TUESDAY MORNING AND OVER 7
MB ON WEDNESDAY MORNING. NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO
50 MPH ARE EXPECTED TO DEVELOP IN THE HIGH COUNTRY AND DESCEND INTO
THE VALLEYS AND COAST IN LOS ANGELES AND VENTURA COUNTIES TUESDAY
MORNING. THE WINDS ARE EXPECTED TO WEAKEN AND BECOME ONSHORE AT THE
COAST IN THE AFTERNOON. THE SANTA ANA WINDS ARE EXPECTED TO
REDEVELOP TUESDAY NIGHT AND EXTEND SEAWARD WEDNESDAY MORNING AND
PERSIST THROUGH THE LATE AFTERNOON. THE STRENGTH OF THE WINDS ARE
EXPECTED TO TREND STRONGER ON WEDNESDAY THAN TUESDAY AND WILL BE THE
PEAK OF THE EVENT TUESDAY THROUGH THURSDAY. WIDESPREAD SINGLE DIGIT
RELATIVE HUMIDITY IS EXPECTED TUESDAY THROUGH THURSDAY WITH POOR
OVERNIGHT RECOVERY IN THE AREAS EXPOSED TO THE NORTHEAST WINDS.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
GALE WARNING (SEE LAXMWWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).

&&

PUBLIC...MW
AVIATION/MARINE...SWEET
SYNOPSIS...SETO
FIRE...30

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Apr 28, 6:00 AM PDT, 15 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT MON APR 28 2014

CAZ034>041-044>046-051>054-059-087-088-547-548-291300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT MON APR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

GALE FORCE WINDS WILL CONTINUE ACROSS THE OUTER WATERS SOUTH OF
POINT SAL...AND ACROSS THE SANTA BARBARA CHANNEL THROUGH TONIGHT.

THERE WILL BE A HIGH RISK OF RIP CURRENTS ON ALL AREA BEACHES TODAY
AND TONIGHT.

GUSTY WINDS WILL AFFECT THE MOUNTAINS OF LOS ANGELES AND VENTURA
COUNTY...THE MOUNTAINS OF SANTA BARBARA COUNTY AND THE ADJACENT
SOUTH COAST THIS EVENING THROUGH LATE TONIGHT.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

AN EXTENDED PERIOD OF VERY WARM TO HOT WEATHER IS EXPECTED TUESDAY
THROUGH FRIDAY. HIGH TEMPERATURES WILL RISE INTO THE 90S IN THE
VALLEYS AND POSSIBLY ACROSS INTERIOR SECTIONS OF THE COASTAL PLAIN.
RELATIVE HUMIDITIES WILL BE VERY LOW THROUGH THE PERIOD...ESPECIALLY
IN THE MOUNTAINS AND VALLEYS. THERE WILL LIKELY BE GUSTY NORTHEAST
WINDS AT TIMES TUESDAY THROUGH THURSDAY. THERE WILL BE HEIGHTENED
FIRE DANGER TUESDAY THROUGH AT LEAST THURSDAY...POSSIBLY REACHING
CRITICAL LEVELS.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DB

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 6:45 PM PDTFire Weather WatchLOXLos Angeles15 hr
Apr 28, 8:38 PM PDTSmall Craft AdvisoryLOX48 hr
Apr 28, 9:00 PM PDTHigh Wind WarningLOXLos Angeles60 hr
Apr 29, 9:35 AM PDTRed Flag WarningLOXLos Angeles58 hr

Nearby

Wind Advisories in California, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.